Thunderstorm Wind, Kimble
- When
- October 22, 7:35 PM CST
- Where
- Kimble County, Roosevelt
- Measured
- 53 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.483, -100.050
Roof blown off of a home.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 22, 2:11 PM CST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 311 PM CDT FRI OCT 22 2004 .DISCUSSION... MOIST PATTERN SHAPING UP FOR WEST CENTRAL TX...WITH AN ACTIVE SOUTHERN BRANCH OF THE UPPER JET. THIS MORNING SAW ELEVATED THUNDERSTORMS FORM WITH MID LEVEL DESTABILIZATION AND STRONG UPPER JET DYNAMICS. THESE THUNDERSTORMS HAVE WEAKENED AS THE THE LOW LEVEL JET RELAXED AND LOWER LEVELS MIXED. MAIN FOCUS FOR RAINFALL WILL GRADUALLY SHIFT TO THE HEARTLAND AND NORTHWEST HILL COUNTRY OVERNIGHT...AHEAD OF A SLOWLY ADVANCING 850 MB DRYLINE/PRESSURE TROF. SOME DIVERGENCE ASSOCIATED WITH THE RIGHT REAR ENTRANCE REGION OF THE UPPER JET... THOUGH THIS SHOULD BE MAXIMIZED OVER THE HILL COUNTRY AND SOUTH TX. DIRECTIONAL CONVERGENCE ALONG THE 850MB TROF/DRYLINE NOT TOO IMPRESSIVE AS PROGGED BY THE MESO-ETA. WILL CONTINUE SLIGHT CHANCE POPS MOST OF WEST CENTRAL TX...WITH MAIN FOCUS OVER THE HEARTLAND AND NORTHWEST HILL COUNTRY AFTER MIDNIGHT. DRIER AIR FILTERS INTO WEST CENTRAL TX ON SATURDAY...ACCOMPANIED BY LOW AMPLITUDE UPPER RIDGING. SUBTROPICAL MOISTURE FLOW LIFTS ONCE AGAIN INTO WEST CENTRAL TX ON SUNDAY...IN RESPONSE TO FALLING HEIGHTS OVER THE SOUTHWESTERN U.S.. THUS REMAINS THE PATTERN THROUGH MOST OF THE UPCOMING WORKWEEK. PRIMARY LONG TERM FORECAST CHALLENGE IS DETERMINING TIMING AND STRENGTH OF EMBEDDED SHORTWAVES IN THE FAST UPPER FLOW ALOFT. MODELS HISTORICALLY HAVE A DIFFICULT TIME RESOLVING EMBEDDED...FAST MOVING LOW AMPLITUDE SHORTWAVES...ESPECIALLY IN THE OUTER PERIODS. WITH PERSISTENT LOW AND MID LEVEL MOISTURE FEED...WILL MAINTAIN RAIN CHANCES THROUGH LATE NEXT WEEK...RAISING TO CHANCE CATEGORY MOST AREAS. MEX PROGGED GUIDANCE LOW TEMPS AND DEWPOINTS APPEAR TOO COOL. OTHERWISE...MEX MAX TEMPS AND POPS APPEAR REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 81 58 81 / 20 10 10 20 SAN ANGELO 60 82 62 82 / 20 10 10 40 JUNCTION 64 82 65 83 / 40 20 20 50 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 150 PM CDT FRI OCT 22 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-231930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 150 PM CDT FRI OCT 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... EXPECT SCATTERED STRONG THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING ACROSS THE NORTHWEST HILL COUNTRY AND THE HEARTLAND. THE STRONGEST STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES...SMALL HAIL...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. AN ISOLATED THUNDERSTORM COULD APPROACH SEVERE LIMITS ACROSS THE NORTHWEST HILL COUNTRY LATE THIS AFTERNOON...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. ALTHOUGH MOST OF THE THUNDERSTORMS SHOULD END BY MIDNIGHT... A FEW STORMS MAY LINGER ACROSS THE NORTHWEST HILL COUNTRY THROUGH THE EARLY MORNING HOURS BEFORE ENDING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY.
The San Angelo radar (KSJT), 107 km away, was scanning. The volume nearest the first event began at 01:33 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Roof blown off of a home.
Car windsheilds were smashed in.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5427076, 5427077.